MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA PRESSUREWIRE¿ X, CABLED, RX 175CM; TRANSDUCER, PRESSURE, CATHETER TIP

ST. JUDE MEDICAL, COSTA RICA LTDA PRESSUREWIRE¿ X, CABLED, RX 175CM; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number C12009
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2018
Type of Reportable Event Serious Injury
Event or Problem Description
The pressurewire x, cabled was calibrated and equalized normally.While advancing the device into the lesion, the radiopaque tip part (3cm) got bent and became unable to be removed from the lesion with moderate tortuosity and mild angulation.50% stenosis was observed by cag near lad#6 mid, and ffr measurement was attempted in order to diagnose and defer pci.Since a 4fr cag catheter was used via the right radial, a 6fr guiding catheter was newly engaged from the right inguinal region and a non-abbott guidewire was re-crossed.Dilatation in the lesion with a balloon was performed, but the device could not be removed.The device was removed by force and the procedure was completed without ffr.No fragments remained in the patient.No consequences occurred on the patient.Additional information is not expected.Patient's information (e.G.Age, weight, gender, patient's initials) cannot be handled by abbott in absence of patient's written consent as required by the personal data protection national legislation.National legislation prevents the recording of such information.A written consent has not been obtained in this case; therefore, this information is not available.
 
Additional Manufacturer Narrative
The reported event of the stuck guidewire and distal tip coil kink was confirmed.The results of the investigation concluded that the distal tip coil and corewire had been kinked at multiple locations; the corewire and distal tip coil had also been twisted at 12mm proximal to the distal tip; both the distal tip coil and corewire remained intact.Information from the field states that the pressurewire was used with a 4f guiding catheter.The pressurewire instructions for use (ifu), directs the user to use the pressurewire guidewire in conjunction with a 6f (2 mm diameter) guiding catheter.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the stuck guidewire is consistent with the twisted and kinked section of the distal tip coil and corewire.The cause of the twisted and kinked distal tip coil and corewire is consistent with damage during use.The pressurewire x instructions for use (ifu) states that the user should advance or withdraw the pressurewire slowly and never push, withdraw or torque the pressurewire if it meets resistance.The pressurewire x instructions for use (ifu) states that excessive manipulation of the pressurewire when the sensor element or pressurewire tip is located in sharp bend may cause damage or tip fracture.

Brand Name
PRESSUREWIRE¿ X, CABLED, RX 175CM
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key7719201
Report Number3008452825-2018-00253
Device Sequence Number11201008
Product Code DXO
UDI-Device Identifier05415067025739
UDI-Public05415067025739
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberC12009
Device Catalogue NumberC12009
Device Lot Number6228600
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1